Hail, Rock
- When
- September 18, 3:30 PM CST
- Where
- Rock County, 10 mi SW of Bassett
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.483, -99.650
4 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 18, 2:36 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN SEP 18 2005 .DISCUSSION... SURFACE LOW TO SOUTHEAST OF GID IN CENTRAL KS. TDS IN 60S EAST OF AN ONEILL TO LBF LINE WITH DRIER AIR MOVING INTO PANHANDLE CONVECTION BEGINNING TO FIRE ALONG STATIONARY BOUNDARY NEAR KLNX 88D. STRATUS OVER SOUTHWEST HAS KEPT STRONG CAP IN PLACE THROGH THE DAY. DESTABILIZATION OCURRING QUICKLY OVER NORTH CENTRAL ZONES BETWEEN THEDFORD AND ONEILL WHERE INSOLATION HAS ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S WITH TDS IN THE LOW 60S. SB CAPES IN THE 1500 TO 2500 JOULES/KG RANGE FROM BBW TO ONIELL. JET STREAK INDICATED IN WV BEGINNING TO INTERACT WITH SURFACE BOUNDARY. POSSIBILITY FOR ISO TOR OVER NORTH CENTRAL AT LEAST EARLY ON WITH SOME SHEER INDICATED IN BUFR SOUNDINGS. MAIN THREAT SHOULD BE LARGE HAIL. MAIN FOCUS TO SHIFT EAST OF FORECAST AREA EARLY THIS EVENING. HAVE INTRODUCED SOME AREAS OF FOG OVER SOUTHWEST NEBRASKA BRIEFLY MONDAY MORNING WITH INCREASING BL RH AND WINDS NEARLY CALM. GOOD SUBCIDENCE BEHIND FRONT ON MONDAY WITH EXPECTED CLOUD COVER SLOWLY ERRODING THROUGH THE MORNING HAVE UNDERCUT GUIDANCE SEVERAL DEGREES WITH MOST AREAS SEEING TEMPERATURES AROUND 80. H5 RIDGE BUILDS BACK INTO AREA ON TUESDAY WITH SURFACE HIGH OVER FORECAST AREA AND GOOD INSOLATION LIGHT WINDS HAVE BUMPED TEMPERATURES INTO UPPER 80S TO AROUND 90 ACROSS THE AREA. FAST ZONAL PATTERN SETS UP WITH FAST MOVING SHOWRT WAVES EJECTING ACROSS NORTHERN PLAINS. RETAINED SCHC POPS FOR WED THURSDAY TIME FRAME. WILL INTRODUCE SOME PRECIPITATION FOR END OF PERIOD AS ECMF AND GFS COME MORE IN LINE. MOISTURE WILL BE LIMITED. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH NORTH CENTRAL NEBRASKA...BROWN...ROCK...KEYA PAHA...BOYD...HOLT...BLAINE... LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 18 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-192000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT SUN SEP 18 2005 /157 PM MDT SUN SEP 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. COVERAGE IS EXPECTED TO BE SCATTERED EAST OF HIGHWAY 83...AND ISOLATED WEST. THE MAIN THREATS FROM STORMS THAT DO DEVELOP WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST STORMS...MOST LIKELY EAST OF A LINE FROM BASSETT TO COMSTOCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND FRIDAY NIGHT...MAINLY NORTH OF HIGHWAY 2. THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNASDO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
The North Platte radar (KLNX), 96 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
4 hail, 1 tornado. Local standard time, as filed.
An Antelope County Sheriff Deputy reported a brief tornado touchdown over open rangeland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468744, 5468745, 5468746, 5468748, 5468747.